Carleman estimates for the non-stationary Lamé system and the application to an inverse problem

Oleg Yu. Imanuvilov; Masahiro Yamamoto

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 11, Issue: 1, page 1-56
  • ISSN: 1292-8119

Abstract

top
In this paper, we establish Carleman estimates for the two dimensional isotropic non-stationary Lamé system with the zero Dirichlet boundary conditions. Using this estimate, we prove the uniqueness and the stability in determining spatially varying density and two Lamé coefficients by a single measurement of solution over (0,T) x ω, where T > 0 is a sufficiently large time interval and a subdomain ω satisfies a non-trapping condition.

How to cite

top

Imanuvilov, Oleg Yu., and Yamamoto, Masahiro. "Carleman estimates for the non-stationary Lamé system and the application to an inverse problem." ESAIM: Control, Optimisation and Calculus of Variations 11.1 (2010): 1-56. <http://eudml.org/doc/90755>.

@article{Imanuvilov2010,
abstract = { In this paper, we establish Carleman estimates for the two dimensional isotropic non-stationary Lamé system with the zero Dirichlet boundary conditions. Using this estimate, we prove the uniqueness and the stability in determining spatially varying density and two Lamé coefficients by a single measurement of solution over (0,T) x ω, where T > 0 is a sufficiently large time interval and a subdomain ω satisfies a non-trapping condition. },
author = {Imanuvilov, Oleg Yu., Yamamoto, Masahiro},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Carleman estimate; Lamé system; inverse problem.; uniqueness; stability; Lamé coefficients},
language = {eng},
month = {3},
number = {1},
pages = {1-56},
publisher = {EDP Sciences},
title = {Carleman estimates for the non-stationary Lamé system and the application to an inverse problem},
url = {http://eudml.org/doc/90755},
volume = {11},
year = {2010},
}

TY - JOUR
AU - Imanuvilov, Oleg Yu.
AU - Yamamoto, Masahiro
TI - Carleman estimates for the non-stationary Lamé system and the application to an inverse problem
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 11
IS - 1
SP - 1
EP - 56
AB - In this paper, we establish Carleman estimates for the two dimensional isotropic non-stationary Lamé system with the zero Dirichlet boundary conditions. Using this estimate, we prove the uniqueness and the stability in determining spatially varying density and two Lamé coefficients by a single measurement of solution over (0,T) x ω, where T > 0 is a sufficiently large time interval and a subdomain ω satisfies a non-trapping condition.
LA - eng
KW - Carleman estimate; Lamé system; inverse problem.; uniqueness; stability; Lamé coefficients
UR - http://eudml.org/doc/90755
ER -

References

top
  1. C. Bardos, G. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary. SIAM J. Control Optim.30 (1992) 1024-1065.  Zbl0786.93009
  2. M. Bellassoued, Distribution of resonances and decay of the local energy for the elastic wave equations. Comm. Math. Phys. 215 (2000) 375-408.  Zbl0978.35077
  3. M. Bellassoued, Carleman estimates and decay rate of the local energy for the Neumann problem of elasticity. Progr. Nonlinear Differ. Equations Appl. 46 (2001) 15-36.  Zbl0983.35031
  4. M. Bellassoued, Unicité et contrôle pour le système de Lamé. ESAIM: COCV6 (2001) 561-592.  Zbl1007.35006
  5. L. Baudouin and J.-P. Puel, Uniqueness and stability in an inverse problem for the Schrödinger equation. Inverse Problems18 (2002) 1537-1554.  Zbl1023.35091
  6. A.L. Bukhgeim, Introduction to the Theory of Inverse Problems. VSP, Utrecht (2000).  
  7. A.L. Bukhgeim, J. Cheng, V. Isakov and M. Yamamoto, Uniqueness in determining damping coefficients in hyperbolic equations, in Analytic Extension Formulas and their Applications, Kluwer, Dordrecht (2001) 27-46.  Zbl0994.35119
  8. A.L. Bukhgeim and M.V. Klibanov, Global uniqueness of a class of multidimensional inverse problems. Soviet Math. Dokl.24 (1981) 244-247.  Zbl0497.35082
  9. T. Carleman, Sur un problème d'unicité pour les systèmes d'équations aux derivées partielles à deux variables independantes. Ark. Mat. Astr. Fys.2B (1939) 1-9.  Zbl0022.34201
  10. B. Dehman and L.Robbiano, La propriété du prolongement unique pour un système elliptique. Le système de Lamé. J. Math. Pures Appl.72 (1993) 475-492.  Zbl0832.73012
  11. G. Duvaut and J.L. Lions, Inequalities in Mechanics and Physics. Springer-Verlag, Berlin (1976).  Zbl0331.35002
  12. Yu.V. Egorov, Linear Differential Equations of Principal Type. Consultants Bureau New York (1986).  
  13. M. Eller, V. Isakov, G. Nakamura and D. Tataru, Uniqueness and stability in the Cauchy problem for Maxwell's and the elasticity system, in Nonlinear Partial Differential Equations, Vol. 14, Collège de France Seminar, Elsevier-Gauthier Villars. Ser. Appl. Math.31 (2002) 329-350.  Zbl1038.35159
  14. M.E. Gurtin, The Linear Theory of Elasticity, in Encyclopedia of Physics, Vol. VIa/2, Mechanics of Solids II, C. Truesdell Ed., Springer-Verlag, Berlin (1972).  
  15. L. Hörmander, Linear Partial Differential Operators. Springer-Verlag, Berlin (1963).  Zbl0108.09301
  16. M. Ikehata, G. Nakamura and M. Yamamoto, Uniqueness in inverse problems for the isotropic Lamé system. J. Math. Sci. Univ. Tokyo5 (1998) 627-692.  Zbl0924.73069
  17. O. Imanuvilov, Controllability of parabolic equations. Mat. Sbornik6 (1995) 109-132.  
  18. O. Imanuvilov, On Carleman estimates for hyperbolic equations. Asymptotic Analysis (2002) 32 185-220.  Zbl1050.35046
  19. O. Imanuvilov, V. Isakov and M. Yamamoto, An inverse problem for the dynamical Lamé system with two sets of boundary data. Commun. Pure Appl. Math.56 (2003) 1366-1382.  Zbl1044.35105
  20. O. Imanuvilov, V. Isakov and M. Yamamoto, New realization on the pseudoconvexity and its application to an inverse problem (preprint).  Zbl1181.35141
  21. O. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate. Inverse Problems14 (1998) 1229-1245.  Zbl0992.35110
  22. O. Imanuvilov and M. Yamamoto, Global Lipschitz stability in an inverse hyperbolic problem by interior observations. Inverse Problems17 (2001) 717-728.  Zbl0983.35151
  23. O. Imanuvilov and M. Yamamoto, Global uniqueness and stability in determining coefficients of wave equations. Commun. Partial Differ. Equations26 (2001) 1409-1425.  Zbl0985.35108
  24. O. Imanuvilov and M. Yamamoto, Determination of a coefficient in an acoustic equation with a single measurement. Inverse Problems19 (2003) 151-171.  Zbl1020.35117
  25. O. Imanuvilov and M. Yamamoto, Remarks on Carleman estimates and controllability for the Lamé system. Journées Équations aux Dérivées Partielles, Forges-les-Eaux, 3-7 juin 2002, GDR 2434 (CNRS) 1-19.  
  26. O. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations. Publ. Res. Inst. Math. Sci.39 (2003) 227-274.  Zbl1065.35079
  27. O. Imanuvilov and M. Yamamoto, Carleman estimate for a stationary isotropic Lamé system and the applications. Appl. Anal. 83 (2004) 243-270.  Zbl1055.35030
  28. V. Isakov, A nonhyperbolic Cauchy problem for b c and its applications to elasticity theory. Comm. Pure Appl. Math.39 (1986) 747-767.  Zbl0649.35015
  29. V. Isakov, Inverse Source Problems. American Mathematical Society, Providence, Rhode Island (1990).  Zbl0721.31002
  30. V. Isakov, Inverse Problems for Partial Differential Equations. Springer-Verlag, Berlin (1998).  Zbl0908.35134
  31. V. Isakov and M. Yamamoto, Carleman estimate with the Neumann boundary condition and its applications to the observability inequality and inverse hyperbolic problems. Contem. Math.268 (2000) 191-225.  Zbl1004.35028
  32. M.A. Kazemi and M.V. Klibanov, Stability estimates for ill-posed Cauchy problems involving hyperbolic equations and inequalities. Appl. Anal.50 (1993) 93-102.  Zbl0795.35134
  33. A. Khaĭdarov, Carleman estimates and inverse problems for second order hyperbolic equations. Math. USSR Sbornik58 (1987) 267-277.  
  34. A. Khaĭdarov, On stability estimates in multidimensional inverse problems for differential equations. Soviet Math. Dokl.38 (1989) 614-617.  
  35. M.V. Klibanov, Inverse problems and Carleman estimates. Inverse Problems8 (1992) 575-596.  Zbl0755.35151
  36. H. Kumano-go, Pseudo-differential Operators. MIT Press, Cambrige (1981).  
  37. I. Lasiecka and R. Triggiani, Control Theory for Partial Differential Equations: Continuous and Approximation Theories. Cambridge University Press, Cambridge (2000).  Zbl0942.93001
  38. J.L. Lions, Optimal Control of Systems Governed by Partial Differential Equations. Springer-Verlag, Berlin (1971).  
  39. J.L. Lions, Contrôlabilité exacte perturbations et stabilisation de systèmes distribués. Masson, Paris (1988).  Zbl0653.93002
  40. J.-P. Puel and M. Yamamoto, On a global estimate in a linear inverse hyperbolic problem. Inverse Problems12 (1996) 995-1002.  Zbl0862.35141
  41. J.-P. Puel and M. Yamamoto, Generic well-posedness in a multidimensional hyperbolic inverse problem. J. Inverse Ill-posed Problems5 (1997) 55-83.  Zbl0867.35115
  42. L. Rachele, An inverse problem in elastodynamics: uniqueness of the wave speeds in the interior. J. Differ. Equations162 (2000) 300-325.  Zbl0968.74040
  43. A. Ruiz, Unique continuation for weak solutions of the wave equation plus a potential. J. Math. Pures. Appl.71 (1992) 455-467.  Zbl0832.35084
  44. D. Tataru, Carleman estimates and unique continuation for solutions to boundary value problems. J. Math. Pures. Appl.75 (1996) 367-408.  Zbl0896.35023
  45. D. Tataru, A priori estimates of Carleman's type in domains with boundary. J. Math. Pures. Appl.73 (1994) 355-387.  Zbl0835.35031
  46. M. Taylor, Pseudodifferential Operators. Princeton University Press, Princeton, New Jersey (1981).  
  47. M. Taylor, Pseudodifferential Operators and Nonlinear PDE. Birkhäuser, Boston (1991).  
  48. V.G. Yakhno, Inverse Problems for Differential Equations of Elasticity. Nauka, Novosibirsk (1990).  Zbl0787.35124
  49. K. Yamamoto, Singularities of solutions to the boundary value problems for elastic and Maxwell's equations. Japan J. Math.14 (1988) 119-163.  Zbl0669.73017
  50. M. Yamamoto, Uniqueness and stability in multidimensional hyperbolic inverse problems. J. Math. Pures Appl.78 (1999) 65-98.  Zbl0923.35200
  51. X. Zhang, Explicit observability inequalities for the wave equation with lower order terms by means of Carleman inequalities. SIAM J. Control Optim.39 (2001) 812-834.  Zbl0982.35059
  52. C. Zuily, Uniqueness and Non-uniqueness in the Cauchy Problem. Birkhäuser, Boston, Basel, Berlin, (1983).  Zbl0521.35003

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.